MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 60" SMALLBORE TRIFUSE EXT SET W/4-WAY CLAVE® STOPCOCK, 2 MICROCLAVE®, 0.2 MICRON; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 60" SMALLBORE TRIFUSE EXT SET W/4-WAY CLAVE® STOPCOCK, 2 MICROCLAVE®, 0.2 MICRON; STOPCOCK, I.V. SET
Catalog Number SC121
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event occurred on an unspecified date and involved a 60" smallbore trifuse ext set w/4-way clave¿ stopcock, 2 clave¿, 0.2 micron filter, rotating luer.It was reported that the filters leaked total parenteral nutrition (tpn) and required multiple changes.The event occurred while the product was in use with a patient but there was no human harm; the customer stated that the nurses stayed on top of this issue so their patients did not suffer an infection or hypoglycemia.This report is three of three.
 
Additional Manufacturer Narrative
One used sc121, 60" smallbore trifuse ext set w/4-way clave¿ stopcock, 2 clave¿, 0.2 micron filter, rotating luer was received for evaluation.It was noted that the inline filter vent of the used sc121 trifuse extension set was wetted out.Leakage was confirmed and the probable cause of the observed leakage is temporary or permanent loss of the hydrophobic properties of the filter vent material due to infusate interaction.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
60" SMALLBORE TRIFUSE EXT SET W/4-WAY CLAVE® STOPCOCK, 2 MICROCLAVE®, 0.2 MICRON
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17899372
Report Number9617594-2023-00815
Device Sequence Number11604701
Product Code FMG
UDI-Device Identifier00887709040106
UDI-Public(01)00887709040106(17)271101(10)12733852
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC121
Device Lot Number12733852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION, MFR UNK
Patient SexUnknown